Alert archive / California / Wind Advisories in 2010
Wind Advisory 10, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 16, 2010, 3:39 AM PDT for 4 counties in California. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2010, 3:39 AM PDT (10:39 UTC)
- Expired
- Mar 16, 2010, 12:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2874 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421 WWUS76 KSGX 161039 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 339 AM PDT TUE MAR 16 2010 ...STRONG GUSTY EAST WINDS THROUGH AND BELOW PASSES AND CANYONS THIS MORNING... .SURFACE HIGH PRESSURE OVER THE CENTRAL AND SOUTHERN ROCKIES WILL BRING GUSTY EAST WINDS THROUGH AND BELOW PASSES AND CANYONS THIS MORNING...MAINLY FOR THE NORTH...SOUTH MOUNTAIN RANGES. CAZ048-050-056>058-161845- /O.NEW.KSGX.WI.Y.0010.100316T1039Z-100316T1900Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 339 AM PDT TUE MAR 16 2010 ...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY. * TIMING: WINDS ARE EXPECTED TO BE STRONGEST AND MOST WIDESPREAD FROM AFTER SUNRISE THROUGH MID MORNING. * WINDS: AREAS OF EAST WINDS THROUGH AND BELOW PASSES AND CANYONS 15 TO 25 MPH WITH GUSTS TO 45 MPH THIS MORNING...DIMINISHING IN THE AFTERNOON. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX MARTIN
1 follow-up statement
696 WWUS76 KSGX 161849 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1149 AM PDT TUE MAR 16 2010 CAZ048-050-056>058-162000- /O.EXP.KSGX.WI.Y.0010.000000T0000Z-100316T1900Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 1149 AM PDT TUE MAR 16 2010 ...WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY. HOWEVER...LOCAL WIND GUSTS TO AROUND 35 MPH WILL OCCUR EARLY THIS AFTERNOON THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS. $$ MAXWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 15, 9:30 PM PDT, 6 hours 9 minutes earlier.
Area forecast discussion, Mar 15, 9:30 PM PDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PDT MON MAR 15 2010 .SYNOPSIS...HIGH PRESSURE ALOFT COMBINED WITH WEAK OFFSHORE FLOW WILL CONTINUE WARM WEATHER THROUGH MID WEEK. COOLER BUT STILL MILD DURING THE SECOND HALF OF THE WEEK AS AN UPPER TROUGH MOVES THROUGH FOLLOWED BY WEAK HIGH PRESSURE. MORE COOLING EARLY NEXT WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TONIGHT-THURSDAY)...SKIES WERE MOSTLY CLEAR THIS EVENING EXCEPT FOR A FEW HIGH CLOUDS. THE 00Z NKX SOUNDING WAS DRY WITH WEAK NE WINDS BELOW 15000 FT AND INCREASING NW WINDS ALOFT. WEAKENING OFFSHORE GRADIENTS WITH ABOUT -6 MB SAN-TPH. HIGH PRESSURE ALOFT AND WEAK OFFSHORE FLOW WILL KEEP SKIES MOSTLY CLEAR WITH ANOTHER WARM DAY TUESDAY. THE OFFSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES TUESDAY. WINDS SHOULD MOSTLY REMAIN BELOW ADVISORY STRENGTH WITH GUSTS TO NEAR 35 MPH. MAX TEMPS IN MOST AREAS WILL BE ABOUT 6 TO 12 DECREES ABOVE SEASONAL AVERAGES. HIGHS WILL BE IN THE MID 70S TO MID 80S...EXCEPT MID 50S TO MID 60S IN THE MOUNTAINS. SLIGHT COOLING NEAR THE IMMEDIATE COAST WEDNESDAY WITH AN EARLIER AND STRONGER SEA BREEZE BUT A DEGREE OR TWO HIGHER TEMPS INLAND. MORE COOLING THURSDAY AS A WEAK TROUGH MOVES THROUGH AND ONSHORE FLOW INCREASES. EVEN WITH THE COOLING THURSDAY...MAX TEMPS WILL REMAIN ABOVE SEASONAL AVERAGES IN MOST INLAND AREAS. THERE COULD BE PATCHES OF DENSE FOG NEAR THE COAST THURSDAY MORNING...OTHERWISE SKIES WILL CONTINUE MOSTLY CLEAR WITH A FEW HIGH CLOUDS AT TIMES. && .LONG TERM (FRIDAY-MONDAY)...FAIR WITH MINOR TEMP CHANGES FRIDAY IN DRY NW FLOW THEN SLIGHT LOCAL WARMING SATURDAY UNDER A WEAK RIDGE. A LITTLE COOLER SUNDAY AS THE RIDGE MOVES E AND WEAKENS THEN MORE COOLING MONDAY AS A TROUGH MOVE THROUGH. THERE WILL ALSO BE MORE HIGH CLOUDINESS SUNDAY AND MONDAY ALONG WITH PATCHY MARINE LAYER CLOUDS NEAR THE COAST. && .AVIATION... 160300Z...OFFSHORE FLOW WILL BRING A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES THROUGH TUESDAY. LOCAL GUSTY NORTHEAST WINDS THROUGH AND BELOW CANYONS AND PASSES WITH ASSOCIATED UPDRAFTS AND DOWNDRAFTS AND LOW LEVEL WIND SHEAR WILL CONTINUE THROUGH TUESDAY...MAINLY DURING THE MORNING. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...ATKIN AVIATION...MM
Hazardous weather outlook, Mar 15, 4:00 PM PDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT MON MAR 15 2010 CAZ042-043-048-050-055>058-060>062-161200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PDT MON MAR 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT LOCAL NORTHEAST TO EAST WINDS GUSTING 25 TO 35 MPH...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. WINDS WILL DECREASE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY LOCAL NORTHEAST TO EAST WINDS GUSTING 35 TO 45 MPH...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.